So I took plan B after my bf came in me. I started to become worried because it was around ovulation time and I had been slacking on the birth control pills. So I took Plan B and got my period right on the same day that it always starts. (My period has always been exactly 28 days.) This period lasted the usual 4 days but was much muuch heavier than the others and the cramps were awful! So that was all done but I realized my cramps never stopped and now im starting to bleed again. It was very light this morning and now its getting heavier. Is this normal (for taking plan b) or can someone explain whats going on? I dont think im pregnant cause I show no other symptoms.
If you were ovulating, then you used the wrong choice of emergency contraception. Plan B works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that. You'd need one of the other methods of emergency contraception; either the other emergency pill called Ulipristal Acetate (Ella), or to have an IUD fitted by a doctor.
Some think Plan B works in other ways, but the Manufacturer does not claim that. They say it's possible, but not proven.
You can get any hormonal symptoms that you'd get with a period or pregnancy, or other hormonal change in your body. What you're experiencing is common, especially combining the huge dose of artificial hormone in Plan B with your regular birth control.
Everyone reacts differently to it, so it's just a case of waiting for your body to deal with all the chemicals.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2015 • 1 answer
Posted 10 Feb 2016 • 0 answers
Posted 26 May 2016 • 2 answers
Posted 12 Jul 2016 • 3 answers
Posted 12 Dec 2017 • 2 answers